标题:Mathematical studies of Poisson–Nernst–Planck model for membrane channels: Finite ion size effects without electroneutrality boundary conditions
作者:Aitbayev, Rakhim ;Bates, Peter W. ;Lu, Hong ;Zhang, Lijun ;Zhang, Mingji
作者机构:[Aitbayev, Rakhim ;Zhang, Mingji ] Department of Mathematics, New Mexico Institute of Mining and Technology, Socorro; 87801, United States;[Lu, Hong ] 更多
通讯作者:Zhang, Lijun
来源:Journal of Computational and Applied Mathematics
出版年:2019
卷:362
页码:510-527
DOI:10.1016/j.cam.2018.10.037
摘要:We study a quasi-one-dimensional steady-state Poisson–Nernst–Planck model with a local hard-sphere potential for ionic flows of two oppositely charged ion species through a membrane channel. Of particular interest are qualitative properties of ionic flows in terms of individual fluxes Jk without assuming electroneutrality boundary conditions. For the first order approximation Jk1 (in diameter of charged particle) of Jk, our result shows that the quantities ∂VJk1 and∂2Jk1 that play critical roles in characterizing ion size effects on ionic flows can be both negative depending sensitively on boundary concentrations and relative ion valences while they are always positive under electroneutrality conditions. This new observation indicates that, for fixed ion species, opposite finite size effects on ionic flows can occur determined further by boundary concentrations. Numerical simulation is performed to detect some critical potentials closely related to ion size effects. Numerical simulation results are consistent with our analytical predictions.
© 2018 Elsevier B.V.
收录类别:EI
资源类型:期刊论文
TOP